Alert archive / Missouri / Tornado Warnings in 2025
Tornado Warning 67, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at May 19, 2025, 7:19 PM CDT for Benton County, Missouri. It was in force for 26 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2025, 7:19 PM CDT (00:19 UTC)
- Expired
- May 19, 2025, 7:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.0 in
County Benton County, MO
The radar
The Pleasant Hill radar (KEAX), 95 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 7:24 PM CDT | TORNADO | 1 W Racket, MO | A NWS survey team determined a tornado pushed a mobile home off its block, damaged outbuildings and snapped trees along a track west of Racket just east of the Henry Benton County line. Maximum winds were 105 mph and the width was 300 mph. |
| May 19, 7:28 PM CDT | TORNADO | 3 Ssw Palo Pinto, MO | NWS storm survey confirmed a EF1 tornado caused widespread uprooted and snapped trees along with power lines downed. Several barns suffered varying degrees of damage along with the roof of one home. Max winds were around 100 mph and the width was 100 yards. |
| May 19, 7:30 PM CDT | TSTM WND DMG | 4 N Warsaw, MO | Near Thibaut Boat Ramp area trees down and they witnessed what they thought was a tornado with debris aloft. |
| May 19, 7:30 PM CDT | TSTM WND DMG | Lincoln, MO | Tree damage in Lincoln on Highway 65. Time based in radar. |
| May 19, 7:35 PM CDT | TORNADO | 3 E Palo Pinto, MO | NWS storm survey confirmed a tornado had uprooted numerous trees and snapping others. As the tornado curled northwest near the end of its lifespan it damaged three barns and down several power poles. |
| May 19, 7:42 PM CDT | TSTM WND DMG | 4 Ssw Ionia, MO | Delayed report via social media. Trees uprooted, damage to out buildings. |
| May 19, 7:50 PM CDT | TSTM WND DMG | 1 Se Racket, MO | Road closed due to trees. time based on radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 1:37 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1171 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.3
The text
As transmitted.
724
WFUS53 KSGF 200019
TORSGF
MOC015-200045-
/O.NEW.KSGF.TO.W.0067.250520T0019Z-250520T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Springfield MO
719 PM CDT Mon May 19 2025
The National Weather Service in Springfield has issued a
* Tornado Warning for...
Benton County in central Missouri...
* Until 745 PM CDT.
* At 719 PM CDT, a tornado producing storm was located over Warsaw,
moving northeast at 60 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Truman Lake, Truman State Park, Warsaw, Lincoln, Cole Camp, Ionia,
Palo Pinto, Brandon, Crockerville, Racket, Edmonson, Mora, and
Whitakerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3853 9307 3837 9307 3814 9339 3819 9350
3823 9353 3824 9352 3851 9351 3851 9330
3854 9329
TIME...MOT...LOC 0019Z 227DEG 54KT 3825 9339
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
Soria2 follow-up statements
193
WWUS53 KSGF 200025
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
725 PM CDT Mon May 19 2025
MOC015-200045-
/O.CON.KSGF.TO.W.0067.000000T0000Z-250520T0045Z/
Benton MO-
725 PM CDT Mon May 19 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTHERN
BENTON COUNTY...
At 725 PM CDT, a confirmed tornado was located near Lincoln, or near
Warsaw, moving northeast at 60 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Truman Lake, Truman State Park, Warsaw, Lincoln, Cole Camp, Ionia,
Palo Pinto, Racket, Edmonson, Mora, Brandon, and Crockerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3853 9307 3837 9307 3823 9338 3824 9352
3851 9351 3851 9330 3854 9329
TIME...MOT...LOC 0025Z 227DEG 54KT 3832 9330
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
Soria725
WWUS53 KSGF 200036
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
736 PM CDT Mon May 19 2025
MOC015-200045-
/O.CON.KSGF.TO.W.0067.000000T0000Z-250520T0045Z/
Benton MO-
736 PM CDT Mon May 19 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTHERN
BENTON COUNTY...
At 734 PM CDT, a confirmed tornado was located near Cole Camp, or 16
miles northeast of Warsaw, moving northeast at 60 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Truman Lake, Lincoln, Cole Camp, Ionia, Palo Pinto, Mora, and
Brandon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3853 9307 3828 9333 3832 9352 3851 9351
3851 9330 3854 9329
TIME...MOT...LOC 0034Z 227DEG 54KT 3842 9316
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
SoriaWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at May 19, 6:28 PM CDT, 51 minutes earlier. Its key messages:
- Enhanced (3 of 5) to Moderate (4 of 5) Risk today and tonight. Confidence and concern is increasing for multiple rounds of strong to severe storms this afternoon through the overnight hours. Hazards include tornadoes, some potentially strong, tennis ball sized hail, and wind gusts up to 70-80 mph.
- A Tornado Watch is in effect until 9 PM this evening for areas along and west of Highway 65.
- Many areas to see 1 to 3 inches of rain through Tuesday. A Flood Watch is in effect until 7 AM Tuesday. Localized areas could see rain amounts as high as 5-7 inches.
- Active pattern is forecast to end after Tuesday, with mostly dry and cooler temperatures late this week.
- 40-60% rain chances return for Memorial Day Weekend.
Area forecast discussion, May 19, 6:28 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
628 PM CDT Mon May 19 2025
.KEY MESSAGES...
- Enhanced (3 of 5) to Moderate (4 of 5) Risk today and tonight.
Confidence and concern is increasing for multiple rounds of
strong to severe storms this afternoon through the overnight
hours. Hazards include tornadoes, some potentially strong,
tennis ball sized hail, and wind gusts up to 70-80 mph.
- A Tornado Watch is in effect until 9 PM this evening for areas
along and west of Highway 65.
- Many areas to see 1 to 3 inches of rain through Tuesday. A
Flood Watch is in effect until 7 AM Tuesday. Localized areas
could see rain amounts as high as 5-7 inches.
- Active pattern is forecast to end after Tuesday, with mostly dry
and cooler temperatures late this week.
- 40-60% rain chances return for Memorial Day Weekend.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 205 PM CDT Mon May 19 2025
Synoptic analysis shows a large amplified upper level trough over
the Rockies shifting east throughout the day and becoming negatively
tilted as it pivots towards the area. A surface low is currently
located over Kansas, with a dryline extending southward through
OK/TX and a warm front extending eastward located across the
forecast area. As the morning/early afternoon has progressed, the
system has lifted north/northeast, lifting the warm front into the
area.
Since the previous forecast, the Storm Prediction Center has
expanded the Moderate Risk (level 4 of 5) further north and east,
with all modes (potentially significant) possible. Storm set-up will
be pretty tricky, with likely a mixture of storm modes.
As of 1230PM, storms began to develop in eastern/southern OK, which
are expected to spread northeast into southwest MO beginning within
the next hour. Across the region, dewpoints are in the upper 60s/low
70s, showing an ample amount of moisture, with satellite imagery
showing slowly clearing skies across eastern Kansas as the cap
begins to erode. As daytime heating continues and large- scale
ascent begins to overspread the region, additional thunderstorm
development is expected along the dryline, beginning around 2-4PM.
Current guidance shows a highly unstable atmosphere, with MLCAPE >
2500 J/kg and deep layer shear between 40-50kts. With the 0-6kt bulk
shear vectors oriented from the west, supercells are the likely
storm mode towards the beginning of this event, which will allow for
all hazards, including large hail up to tennis balls, damaging wind
gusts between 70-80mph, and tornadoes, some potentially strong. The
tornado threat will increase as the afternoon progresses into the
evening, with the RAP STP showing values of 2-4 west of Hwy 65.
Latest CAM guidance shows clusters of supercells pushing through,
translating east- northeast and becoming widespread through the
evening and overnight.
A Tornado Watch is currently in effect for areas along and west of
Highway 65 until 9PM this evening. We'll continue to monitor how
things progress in order to determine any spatial or temporal
expansions in the future.
The cold front is progged to enter the western CWA later tonight,
pushing eastward overnight before exiting the area Tuesday
afternoon. CAMs show additional thunderstorm development west of I-
49 after midnight translating eastward into the early morning hours
before sunrise. As the nocturnal low level jet increases, 20-25kt 0-
1km shear and 100-200 m2/s2 SRH will allow for the tornado threat to
continue overnight in addition to large hail and damaging winds.
Slight (2 of 5) Risk for Severe Thunderstorms Tuesday:
Dissipating showers and thunderstorms may linger into the morning
hours after sunrise on Tuesday ahead of the sweeping cold front,
primarily east of Highway 65. We could see some destabilization
occur during the early afternoon, leading to 20-40% probability of
shower/thunderstorm redevelopment in the eastern Ozarks, however
latest guidance seems less keen on the western extent of this
occurrence, so confidence in any afternoon activity is fairly low.
If this can occur, 30-40kt deep layer shear will still be supportive
of supercells. We'll need to see if this would be more surface based
or elevated in nature, which would determine the primary hazards. If
they're more surface based, then tornadoes would be possible,
however more elevated storms would lead to large hail up to golf
balls as the primary hazard.
Flood Watch In Effect from until 7AM Tuesday:
With several rounds of showers/thunderstorms pushing through the
area today into tomorrow, a CWA-wide Flood Watch is in effect
through 7AM Tuesday. Over the past couple days, areas across east KS
and west-central MO have already seen 0.5-2.0 inches of rainfall,
with localized areas of 2-4 inches. HREF LPMM shows two primary
corridors for the heavy rainfall potential, with one over west-
central MO, and another across portions of the eastern Ozarks. Both
of these locations could see between 2-3 inches of additional
rainfall, with the LPMM showing the potential for pockets of up to 4-
6 inches. The WPC Excessive Rainfall Outlook highlights portions of
south-central MO in a Moderate risk (Level 3 of 4) to account for
this potential.
&&
.LONG TERM /TUESDAY THROUGH MONDAY/...
Issued at 205 PM CDT Mon May 19 2025
Once this system pushes through, cooler and drier weather will enter
the region, with afternoon highs in the upper 60s to mid 70s
Wednesday, and the mid to upper 60s Thursday and Friday. Towards the
end of the forecast period, a gradual warming trend is expected,
with highs warming into the 70s through the weekend.
For Memorial Day weekend, 40-60% rain chances return as moisture
builds beneath northwesterly flow, however uncertainty remains high.
We'll continue monitoring how things progress as we get closer to
this timeframe.
&&
.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 625 PM CDT Mon May 19 2025
For the 00z TAFS, several rounds of strong to severe
thunderstorms will be possible this evening into the first part
of the overnight hours. All modes of severe storms will be
possible with large hail, damaging wind and tornadoes. Storms
should diminish by 06z at JLN and by 08z at SGF/BBG. MVFR
conditions are expected through the event but could see some
brief IFR during the most intense storms. Variable storm winds
gusting over 50 kts will be possible. Winds will eventually
switch from southeast to west-northwest as a front moves through
towards morning.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch through Tuesday morning for KSZ073-097-101.
MO...Flood Watch through Tuesday morning for MOZ055>058-066>071-
077>083-088>098-101>106.
&&
SHORT TERM...Melto
LONG TERM...Melto
AVIATION...LindenbergHazardous weather outlook, May 19, 2:24 PM CDT, 4 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 224 PM CDT Mon May 19 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201930- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 224 PM CDT Mon May 19 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Moderate tornado risk. Moderate hail risk. Moderate thunderstorm wind damage risk. Significant lightning risk. Significant excessive rainfall risk Limited non thunderstorm wind risk. DISCUSSION... Multiple rounds of thunderstorms are expected this afternoon into tonight with a severe risk present with any storm that develops. All hazards will be possible, including hail up to the size of tennis balls, damaging winds up to 70 to 80 mph, and tornadoes, some potentially strong. A Tornado Watch is in effect until 9 PM this evening for areas along and west of Highway 65. Along with the severe risk, a localized flooding threat is present for any areas that see multiple heavy thunderstorms. Localized rainfall amounts up to 5 to 7 inches are possible. A Flood Watch is in effect until 7 AM Tuesday to cover this threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Additional showers and thunderstorms are possible Tuesday (20-40% chance). Some storms may become strong to severe generally east of Highway 63 during the afternoon hours. Large hail up to golf balls, damaging wind gusts up to 60 mph, and a low chance for a tornado will be the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today and tonight for the entire area. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Melto
In the hours before
Local storm report, May 19, 6:53 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
653 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM Tstm Wnd Dmg 1 SSW Frontenac 37.44N 94.70W
05/19/2025 Crawford KS Public
Tree split in half the entire way down. Wind
speed unknown. Time based on radar.
&&
TEOLocal storm report, May 19, 6:55 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
655 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM Tstm Wnd Dmg Sarcoxie 37.07N 94.12W
05/19/2025 Jasper MO Public
Large tree down.
&&
TEOLocal storm report, May 19, 6:58 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
658 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Tstm Wnd Dmg 2 SW Garland 37.71N 94.65W
05/19/2025 Bourbon KS 911 Call Center
large tree on roadway. Time based on radar.
&&
TEOLocal storm report, May 19, 7:01 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
701 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM Rain 1 NNE Farlington 37.63N 94.82W
05/19/2025 M2.78 Inch Crawford KS Cocorahs
total so far with 2.30 in the last 70
minutes.
&&
TEOLocal storm report, May 19, 7:06 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
706 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM Tstm Wnd Dmg 4 WNW Filley 37.79N 94.02W
05/19/2025 Cedar MO Law Enforcement
El Do Fire Is enroute to trees and power
lines down 32 highway south of El Dorado.
Time based on radar.
&&
TEOLocal storm report, May 19, 7:17 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
717 PM CDT Mon May 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Tstm Wnd Dmg 3 N Lamar Heights 37.53N 94.30W
05/19/2025 Barton MO Amateur Radio
Southbound I49 MM 79.8 tractor trailer
overturned blocking one lane. Time based on
radar.
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:12 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Stone, Taney | 63 min |
| May 19, 7:33 PM CDT | Flash Flood Warning | SGF | McDonald | 6 hr |
| May 19, 7:35 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 40 min |
| May 19, 7:42 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 48 min |
| May 19, 7:43 PM CDT | Tornado Warning | SGF | Benton | 32 min |
| May 19, 8:07 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Stone, Taney | 53 min |
| May 19, 8:11 PM CDT | Flash Flood Warning | SGF | Christian, Douglas, Greene, Stone, Webster | 6 hr |
| May 19, 8:14 PM CDT | Tornado Warning | SGF | Webster, Wright | 10 min |
| May 19, 8:48 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Taney, Webster, Wright | 42 min |
| May 19, 9:27 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark, Texas, Wright | 48 min |
| May 19, 10:02 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Howell, Oregon, Shannon, Texas | 58 min |
| May 19, 10:55 PM CDT | Areal Flood Warning | SGF | Cedar, St. Clair, Vernon | 12 hr |
| May 20, 9:44 AM CDT | River Flood Warning | SGF | Pulaski | 22 hr |
Nearby
Tornado Warnings in Missouri, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.